Back to issue
Cover of: A Differential Redistributive Analysis of Bilinear Dual-Income-Tax Reforms
Samuel Calonge, Oriol Tejada

A Differential Redistributive Analysis of Bilinear Dual-Income-Tax Reforms

Section: Articles
Volume 67 (2011) / Issue 3, pp. 193-224 (32)
Published 09.07.2018
DOI 10.1628/001522111X600560
  • article PDF
  • available
  • 10.1628/001522111X600560
Summary
We analyze differential redistributive effects of bilinear tax reforms that are applied to dual income taxes or, more generally, to two different one-dimensional taxes. To do so we analyze the one-dimensional income tax case, and then we introduce a partial order, based on the Lorenz dominance criterion, which induces a lattice structure within the set of bilinear tax reforms whenever certain conditions on the tax reform policies and the dual income distribution hold. We illustrate this result empirically in the case of the Spanish dual personal income tax. We also analyze voting preferences and revenue elasticities, and we discuss the robustness of our theoretical predictions when some assumptions of the model are weakened.